Go to content
UR Home

Orbital Magnetism in Ensembles of Ballistic Billiards

Ullmo, Denis and Richter, Klaus and Jalabert, Rodolfo A. (1995) Orbital Magnetism in Ensembles of Ballistic Billiards. Physical Review Letters 74 (3), pp. 383-386.

Download (863kB) - Repository staff only

at publisher (via DOI)

at arXiv

Other URL: http://link.aps.org/abstract/PRL/v74/p383


We calculate the magnetic response of ensembles of small two-dimensional structures at finite temperatures. Using semiclassical methods and numerical calculation we demonstrate that only short classical trajectories are relevant. The magnetic susceptibility is enhanced in regular systems, where these trajectories appear in families. For ensembles of squares we obtain a large paramagnetic susceptibility, in good agreement with recent measurements in the ballistic regime.

Export bibliographical data

Item Type:Article
Date:January 1995
Institutions:Physics > Institute of Theroretical Physics > Chair Professor Richter > Group Klaus Richter
Identification Number:
cond-mat/9312039arXiv ID
Related URLs:
Dewey Decimal Classification:500 Science > 530 Physics
Refereed:Yes, this version has been refereed
Created at the University of Regensburg:Yes
Deposited On:20 Mar 2007
Last Modified:13 Mar 2014 09:55
Item ID:1431
Owner Only: item control page


Downloads per month over past year

  1. Homepage UR

University Library

Publication Server

Contact person
Gernot Deinzer

Phone +49 941 943-2759